Alert archive / North Dakota / Frost Advisories in 2005

Frost Advisory 4, NWS Bismarck, ND

September 28, 200521 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at Sep 28, 2005, 3:16 PM CDT for 21 counties in North Dakota. It took effect at Sep 29, 2005, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2005, 3:16 PM CDT (20:16 UTC)
In effect from
Sep 29, 2005, 1:00 AM CDT
Expired
Sep 29, 2005, 9:00 AM CDT
In force
8 hr
Issued by
NWS Bismarck, ND
All 21 counties

Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2005-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2005-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 282016
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
316 PM CDT WED SEP 28 2005

...FROST ADVISORY FOR CENTRAL NORTH DAKOTA TONIGHT...

.CLEAR SKIES...DIMINISHING WINDS AND A COOL AIRMASS WILL ALLOW
OVERNIGHT TEMPERATURES TO FALL TO THE LOWER TO MIDDLE 30S.
WIDESPREAD FROST IS LIKELY. A FROST ADVISORY MEANS THAT FROST IS
POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-290430-
/X.NEW.KBIS.FR.Y.0004.050929T0600Z-050929T1400Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
316 PM CDT WED SEP 28 2005 /216 PM MDT WED SEP 28 2005/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY. 

OVERNIGHT LOWS WILL BE IN THE LOWER TO MIDDLE 30S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
RSL
2 follow-up statements
000 
WWUS73 KBIS 290136
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM CDT WED SEP 28 2005

...FROST ADVISORY FOR CENTRAL NORTH DAKOTA TONIGHT...

.CLEAR SKIES...LIGHT WINDS AND A COOL AIRMASS WILL ALLOW
OVERNIGHT TEMPERATURES TO FALL TO THE LOWER TO MIDDLE 30S.
WIDESPREAD FROST IS LIKELY. A FROST ADVISORY MEANS THAT FROST IS
POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-291400-
/X.CON.KBIS.FR.Y.0004.050929T0600Z-050929T1400Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
836 PM CDT WED SEP 28 2005 /736 PM MDT WED SEP 28 2005/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ THURSDAY. 

OVERNIGHT LOWS WILL BE IN THE LOWER TO MIDDLE 30S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

WAA
000 
WWUS73 KBIS 290913
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT THU SEP 29 2005

...FROST ADVISORY FOR CENTRAL NORTH DAKOTA THIS MORNING...

.A COOL AIRMASS HAS ALLOWED MORNING TEMPERATURES TO FALL INTO THE
30S ACROSS PORTIONS OF CENTRAL NORTH DAKOTA. AREAS OF FROST ARE
LIKELY.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-291400-
/X.CON.KBIS.FR.Y.0004.000000T0000Z-050929T1400Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
413 AM CDT THU SEP 29 2005 /313 AM MDT THU SEP 29 2005/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS
MORNING. 

MORNING LOWS IN THE 30S WILL CAUSE AREAS OF FROST. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 28, 2:30 PM CDT, 46 minutes earlier.

Area forecast discussion, Sep 28, 2:30 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT WED SEP 28 2005

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
EXPECTING A MAINLY ZONAL UPPER FLOW TONIGHT AS A BROAD FLAT RIDGE
COVERS THE NORTHWEST AND NORTH CENTRAL PORTIONS OF THE U.S. THIS DRY
AND MILD PATTERN CONTINUES THROUGH SATURDAY. A WEAK SHORT WAVE WILL
GENERATE A SURFACE LOW SATURDAY...WELL NORTH IN CANADA. THIS WILL
HELP TO BOOST TEMPERATURES TO ABOVE SEASONABLE VALUES.

I WILL NEED A FROST ADVISORY FOR MY CENTRAL TONIGHT. SOUTHERLY
RETURN FLOW WILL PROBABLY HOLD TEMPS UP A BIT MORE IN MY WEST.

FALLING HEIGHTS ALONG THE WEST COAST SATURDAY AFTERNOON WILL BACK
THE UPPER FLOW OVER NORTH DAKOTA...BRINGING AN INCREASING CHANCE OF
ACTIVITY. OUR CURRENT FORECAST HAS 20 PCT POPS SATURDAY AND SATURDAY
NIGHT...BUT 12Z GFS KEEPS THE ACTIVE BELT OF THE WESTERLIES WEST AND
NORTH OF THE STATE A STRONG RIDGE BULGES NORTHWESTWARD FROM THE
SOUTHEASTERN U.S. AFTER COORDINATION I DECIDED TO DROP THE POPS TO
10 PCT.

.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT
CONCERNS WILL BE WINDS AND MID WEEK PRECIP. STRONG ZONAL FLOW
THROUGH MONDAY THEN UPPER LEVEL SHIFTS SOUTHWEST WITH DIGGING
PACIFIC TROF. PRECIP SPREADS INTO THE REGION TUESDAY AS SHORTWAVE
ENERGY EJECTS FROM APPROACHING TROF. UPPER TROF MOVES INTO
THE REGION OVERNIGHT TUESDAY SPREADING COLDER AIR AND PRECIP
INTO WEDNESDAY. SYSTEM MOVES EAST OF THE FORECAST AREA OVERNIGHT
WEDNESDAY AS UPPER RIDGE BULDS INTO THE AREA ALLOWING WARMER
AIR TO ADVECT FROM THE WEST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY...TONIGHT...CENTRAL BIS..JMS...MOT

&&

RSL/RGT
Hazardous weather outlook, Sep 28, 4:29 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
429 AM CDT WED SEP 28 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
429 AM CDT WED SEP 28 2005 /329 AM MDT WED SEP 28 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in North Dakota, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.